Alert archive / Connecticut / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 28, NWS New York, NY
NWS New York, NY issued this severe thunderstorm warning at Jul 8, 2011, 4:21 PM EDT for Lower Connecticut River Valley Planning Region, Connecticut. It was in force for 39 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2011, 4:21 PM EDT (20:21 UTC)
- Expired
- Jul 8, 2011, 5:00 PM EDT
- In force
- 39 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
The radar
The Brookhaven radar (KOKX), 82 km from the middle of the area, began a volume at 20:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 4:23 PM EDT | TSTM WND DMG | Portland, CT | TREE DOWN ON CAR ON AIRLINE AVENUE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:51 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.4 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 745 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 849 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
167
WUUS51 KOKX 082021
SVROKX
CTC007-082100-
/O.NEW.KOKX.SV.W.0028.110708T2021Z-110708T2100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
421 PM EDT FRI JUL 8 2011
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MIDDLESEX COUNTY IN SOUTHERN CONNECTICUT...
* UNTIL 500 PM EDT...
* AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS
STORM WAS LOCATED NEAR PORTLAND...OR NEAR MIDDLETOWN...AND MOVING
NORTHEAST AT 5 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CROMWELL AND EAST HAMPTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4160 7246 4153 7243 4145 7268 4154 7275
4159 7276 4161 7272 4162 7272 4163 7271
4165 7251
TIME...MOT...LOC 2021Z 240DEG 5KT 4157 7264
$$
MAS2 follow-up statements
449
WWUS51 KOKX 082041
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
441 PM EDT FRI JUL 8 2011
CTC007-082100-
/O.CON.KOKX.SV.W.0028.000000T0000Z-110708T2100Z/
MIDDLESEX CT-
441 PM EDT FRI JUL 8 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR MIDDLESEX COUNTY...
AT 437 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED NEAR CROMWELL...OR NEAR MIDDLETOWN...
MOVING NORTHEAST AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EAST
HAMPTON
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HEAVY RAIN IS OCCURRING WITH THIS SLOW MOVING STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
&&
LAT...LON 4160 7246 4153 7243 4145 7268 4154 7275
4159 7276 4161 7272 4162 7272 4163 7271
4165 7251
TIME...MOT...LOC 2038Z 240DEG 5KT 4158 7261
$$
MAS254
WWUS51 KOKX 082056
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
456 PM EDT FRI JUL 8 2011
CTC007-082105-
/O.EXP.KOKX.SV.W.0028.000000T0000Z-110708T2100Z/
MIDDLESEX CT-
456 PM EDT FRI JUL 8 2011
...THE SEVERE THUNDERSTORM WARNING FOR MIDDLESEX COUNTY WILL EXPIRE
AT 500 PM EDT...
ALTHOUGH THE SEVERE THREAT HAS DIMINISHED WITH THIS STORM...SMALL
HAIL IS STILL POSSIBLE. IN ADDITION...HEAVY RAIN IS STILL OCCURRING
WITH THIS STORM...WHICH COULD CAUSE PONDING OF WATER ON
ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE AREAS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM FRIDAY
EVENING FOR SOUTHERN CONNECTICUT AND NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
LAT...LON 4160 7246 4153 7243 4145 7268 4154 7275
4159 7276 4161 7272 4162 7272 4163 7271
4165 7251
TIME...MOT...LOC 2055Z 240DEG 5KT 4159 7258
$$
MASWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 4:16 PM EDT, 5 minutes earlier.
Area forecast discussion, Jul 8, 4:16 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
416 PM EDT FRI JUL 8 2011
.SYNOPSIS...
A FRONTAL BOUNDARY WILL REMAIN OVER THE AREA THIS EVENING...THEN
SLOWLY PUSH OFFSHORE TONIGHT. LOW PRESSURE DEVELOPING OVER THE
DELMARVA WILL PUSH ALONG THE FRONT AND JUST SOUTH OF THE REGION
TONIGHT. HIGH PRESSURE WILL THEN BUILD IN FROM THE GREAT LAKES
FOR THE WEEKEND...AND THEN SLIDE EAST ON MONDAY. A COLD FRONT WILL
MOVE ACROSS ON TUESDAY...FOLLOWED BY CANADIAN HIGH PRESSURE FOR
THE REST OF THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY/...
SEVERE THUNDERSTORM WATCH IN EFFECT FOR ENTIRE REGION THROUGH 9
PM. MARGINAL TO MODERATE INSTABILITY...COMBINED WITH 35-40KT DEEP
LAYER SHEAR AND APPROACHING SHORTWAVE ENERGY HAS SET THE
ENVIRONMENT. HEAVY RAINFALL AND DAMAGING WINDS WILL BE MAIN THREAT
WITH ANY SEVERE STORMS...WITH LARGE HAIL POSSIBLE IN ROTATING
STORMS. DUE TO THE SLOW-MOVING NATURE OF THESE STORMS AND ABUNDANT
MOISTURE OVER THE AREA...FLASH FLOODING WILL BE POSSIBLE. A FLASH
FLOOD WATCH HAS BEEN ISSUED FOR THE NEW YORK CITY METRO
AREA...NORTHEAST NEW JERSEY AND THE LOWER HUDSON VALLEY UNTIL 2 AM.
SLOW-MOVING COLD FRONT DRAPED OVER THE AREA WILL SLOWLY PUSH
OFFSHORE TONIGHT. MODELS AGREE THAT LOW PRESSURE DEVELOPING OVER
THE DELMARVA WILL BECOME MORE ORGANIZED AS IT TRACKS ALONG THE
FRONT. DURING THE LATE EVENING HOURS...500MB TROUGH WILL APPROACH
THE REGION FROM THE WEST AND SHARPEN...CAUSING THE 500 MB JET TO
INCREASE TO 40-50KT. PW WILL STILL BE CLOSE TO 2
INCHES...RESULTING IN A CONTINUED POSSIBILITY OF THUNDERSTORMS
WITH HEAVIER RAINFALL AND GUSTY WINDS.
THE COLD FRONT WILL PUSH OFFSHORE BY SATURDAY MORNING. POPS
GRADUALLY DECREASE FROM NW TO SE LATE TONIGHT AS SHOWER/TSTM
ACTIVITY TRENDS OFFSHORE.
MAV/MET GUIDANCE BLENDED FOR LOW TEMPS...WHICH WILL RANGE FROM THE
LOW 60S OVER NORTHERN SECTIONS TO THE UPPER 60S OVER THE NYC METRO.
THERE IS A MODERATE RIP CURRENT RISK AT THE OCEAN BEACHES THROUGH THIS
EVENING.
&&
.SHORT TERM /6 AM SATURDAY THROUGH SATURDAY NIGHT/...
THE FRONT PUSHES OFFSHORE SATURDAY AS HIGH PRESSURE OVER SOUTHERN
CANADA DROPS INTO THE REGION. COULD BE SOME LEFTOVER SHOWERS OR
THUNDERSTORMS EARLY SATURDAY MORNING...BUT ANY REMAINING ACTIVITY
WILL MOVE OFFSHORE DURING THE MORNING. SKIES WILL CLEAR THROUGHOUT
THE DAY AND REMAIN SO THROUGH SATURDAY NIGHT.
DOWNSLOPE COMPONENT TO WIND FLOW SATURDAY WILL SUPPORT ABOVE-
NORMAL HIGHS...RANGING FROM THE MID 80S TO 90. GOOD RADIATIONAL
COOLING LIKELY SATURDAY NIGHT...WITH TEMPS DROPPING INTO THE MID
50S OVER INTERIOR AREAS AND THE PINE BARRENS. TEMPS CLOSE TO NYC
WILL REMAIN AROUND 70 OVERNIGHT.
&&
.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
SUNDAY...REGION ON THE EASTERN SIDE OF A LONGWAVE RIDGE SETTING UP
IN THE CENTRAL U.S WITH QUASI-ZONAL FLOW ALOFT. AT THE
SURFACE...HIGH PRESSURE WILL STILL HOLD STRONG IN THE
AREA...SETTLING OFFSHORE BY THE END OF THE DAY TO DEPICT A BERMUDA
HIGH SCENARIO. WARMER AIR ADVECTS IN WITH SOUTHWEST WINDS LOW LEVELS
VEERING TO MORE WESTERLY ALOFT. 850 MB TEMPS REACH AROUND 15 DEGREES
C WITH AGREEMENT BETWEEN ECMWF...NAM...AND CMC. GFS IS SEVERAL
DEGREES WARMER. VERY WARM AND HUMID CONDITIONS WILL BE IN PLACE
LOOKING AT THE RESULTING SURFACE TEMPS AND INCREASE IN LAYER PW.
LAYER PW INCREASES TO NEAR 1.5 INCHES.
FOR MONDAY...FLOW ALOFT TURNS MORE WNW DOWNSTREAM OF AN UPPER LEVEL
TROUGH ONTARIO CANADA. AT THE SURFACE...BERMUDA HIGH SET UP REMAINS
IN PLACE. BETTER MODEL AGREEMENT INCLUDING THE GFS FOR 850 MB TEMPS
REACHING 17 TO 18 DEGREES C. MODELS ALSO SHOW INCREASING RH IN THE
1000 TO 700 MB LAYER...SO MORE CLOUDS CAN BE EXPECTED. THIS MAKES
SENSE AS THERE WILL BE A SMALLER SCALE SHORTWAVE RIDING ALONG THE
NORTHERN FRINGE OF THE RIDGE AND INTO THE REGION BY AFTERNOON.
PERHAPS...EVEN ENOUGH FORCING TO ALLOW FOR SOME ISOLATED SHOWERS AND
THUNDERSTORMS TOWARDS INTERIOR LOCATIONS. LAYER PW VALUES INCREASE
TO BETWEEN 1.5 AND 2 INCHES.
MAX TEMPS CLOSER TO MOSGUIDE SUNDAY THROUGH TUESDAY WITH UPPER 80S
TO NEAR 90 WESTERN LOCATIONS AND NEAR CITY AND COOLER TOWARDS THE
COAST.
FOR MONDAY NIGHT AND TUESDAY...THE STRONG UPPER LEVEL TROUGH WILL BE
MOVING INTO QUEBEC AND INTO NORTHERN NEW ENGLAND. DOWNSTREAM EFFECTS
OF THIS ARE A 50 TO 60 METER DECREASE IN 500 HPA HEIGHT...AND
THEREBY COLDER TEMPERATURES ALOFT. THIS INCREASES INSTABILITY
THROUGHOUT THE COLUMN. THE AMOUNT OF INSTABILITY REALLY DEPENDS ON
THE TIMING OF THIS COLDER AIR ALOFT AND DAYTIME WARMING AT THE
SURFACE. SURFACE COLD FRONT WILL BE APPROACHING AND MOVING INTO THE
REGION DURING THIS TIMEFRAME. MUCAPE COULD VARY FROM 500 TO MORE
THAN 1500 J/KG WITH SOME SPATIAL VARIATIONS BETWEEN THE LAND AND
MARINE AREAS. ALTHOUGH WITH A WNW FLOW ALOFT...THIS HAS BEEN MORE
FAVORABLE WITH MORE WIDESPREAD CONVECTION FOR CLIMATOLOGY. THE BULK
SHEAR IS FORECAST TO BE 25-35 KT BETWEEN 0 AND 6 KM ABOVE SFC SO A
STRONG TO SEVERE THUNDERSTORM WILL BE POSSIBLE WITH HEAVY RAIN ALSO
POSSIBLE WITH THE HIGH PW VALUES. THE MODELS ARE IN SOME
DISAGREEMENT WITH THE TOTAL QPF...WITH GFS HAVING THE MOST AND CMC
AND ECMWF HAVING VERY LITTLE QPF. STILL FORECAST SIDES MORE WITH GFS
AND ITS ENSEMBLE WHICH FOCUSES THE QPF BETWEEN 18Z TUESDAY AND 06Z
WEDNESDAY.
COLD FRONT MOVES OFFSHORE TUESDAY NIGHT AS SHOWERS AND THUNDERSTORMS
TAPER OFF. UPPER LEVEL TROUGH AXIS WILL BE SHIFTING EAST OF THE AREA
TUESDAY NIGHT AS WELL...TAKING BEST DYNAMIC FORCING WITH IT. WANTED
TO KEEP MENTION OF THE CHANCE OF SHOWERS AND THUNDERSTORMS A LITTLE
INTO THE EVENING TO COVER THE EXTRA FORCING ALOFT FROM PVA...BUT
THIS MAY TREND TO END EARLIER WITH LATER FORECASTS.
THEREAFTER WEDNESDAY THROUGH REST OF LONG TERM...HIGH PRESSURE
BUILDS IN FROM THE GREAT LAKES. 850MB TEMPS WILL BE NEAR 10 TO 11
DEGREES C. WNW FLOW ALOFT WILL TRANSITION TO MORE WESTERLY BY END OF
NEXT WEEK WITH UPPER LEVEL RIDGING BUILDING IN. LAYER PW VALUES
DECREASE TO NEAR 0.5 AND THEN SLIGHTLY INCREASE BY END OF NEXT WEEK.
MAX TEMPS WILL BE CLOSER TO NORMAL.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
A WEAK FRONT WASHES OUT OVER THE REGION THIS AFTERNOON...WITH
WAVES OF LOW PRESSURE MOVING SOUTH OF THE REGION TONIGHT.
GENERALLY VFR CONDS EXPECTED THROUGH THIS AFTERNOON ACROSS WESTERN
TERMINALS...EXCEPT IN SHRA/TSRA. PATCHY IFR/MVFR CIGS ACROSS
COASTAL TERMINALS WITH BANDS OF MARINE STRATUS/FOG PARTIALLY
EVIDENT. STRATUS/FOG MAY BECOME MORE WIDESPREAD ACROSS EASTERN
TERMINALS THAN DEPICTED THIS EVENING IF CONVECTION DOES NOT
MATERIALIZE.
CONVECTIVE COVERAGE INCREASING JUST WEST OF THE TERMINALS...AND
EXPECT IT TO BE FAIRLY WIDESPREAD BY 20-22Z ACROSS WESTERN
TERMINALS...MOVING INTO EASTERN TERMINALS THIS EVENING. EXPECT
WIDESPREAD CONVECTION TO COME TO AN END TONIGHT FROM NW TO SE.
WILL BE AMENDING TAFS TO GIVE MORE PRECISE TIMING ON CONVECTION.
WITH ANY STRONGER STORM LOCALIZED MVFR-IFR CONDITIONS ARE POSSIBLE
IN HEAVY RAINS. DAMAGING WINDS AND LARGE HAIL POSSIBLE AS WELL.
ALL TERMINALS ARE UNDER A SVR TSTSM WATCH TIL 9PM. CCFP
CONFIDENCE/COVERAGE LOOKS GOOD.
WIND GENERALLY FROM A LIGHT ESE THIS AFTERNOON INTO EVENING AHEAD
OF WAVE...BECOMING LIGHT N LATE TONIGHT.
MVFR STRATUS/FOG LIKELY ACROSS EASTERN TERMINALS AND POSSIBLY
ACROSS WESTERN TERMINALS IN LIGHT WINDS AND ABUNDANT LOW-LEVEL
MOISTURE LATE TONIGHT.
CONDS IMPROVING TO VFR SATURDAY MORNING...IN NW FLOW.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY TO REFLECT
THUNDERSTORMS.
OUTLOOK FOR 18Z SATURDAY THROUGH WEDNESDAY...
SATURDAY MORNING...BECOMING VFR.
SATURDAY AFTERNOON-MONDAY...VFR.
MONDAY NIGHT-TUESDAY...CHANCE OF MVFR OR LOWER LATE MONDAY
NIGHT/TUESDAY MORNING WITH LOW STRATUS/FOG...THEN SUB-VFR
POSSIBLE WITH SHRA/TSRA LATER IN THE DAY AHEAD OF A COLD FRONT.
WEDNESDAY...VFR.
&&
.MARINE...
GENERALLY QUIET WITH RESPECT TO WINDS/WAVES...BUT CONVECTION
COULD PRODUCE LOCALLY GUSTY WINDS THIS EVENING AND EARLY TONIGHT.
S SWELL GENERATED BY HIGH PRESSURE OFF THE S COAST WILL SPREAD
NORTHWARD TODAY INTO SAT...AND WAVEWATCH INDICATES 5 FT OCEAN SEAS
POSSIBLE SAT AFTERNOON. AT THIS TIME EXPECT CURRENT 7 FT SEAS OFF
THE NC COAST TO DECAY TO JUST UNDER 5 FT BEFORE THEY REACH OUR
COASTAL WATERS. SEAS ARE EXPECTED TO DROP BELOW 5 FT OVER ALL
WATERS BY SUNDAY MORNING.
SUB SCA CONDITIONS CONTINUE WITH OCEAN WATERS SE OF MONTAUK
APPROACHING 5 FT BY TUESDAY AFTERNOON AHEAD OF COLD FRONT. GUSTS UP
TO MOSTLY 20 KT AHEAD OF COLD FRONT AND THEN UP TO 25 KT IN SOME
OCEAN LOCATIONS BEHIND COLD FRONT TUESDAY NIGHT AND EARLY WEDNESDAY.
OTHERWISE...SUB SCA CONDITIONS EXPECTED.
&&
.HYDROLOGY...
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THE LOWER HUDSON
VALLEY...NORTHEAST NEW JERSEY AND THE NEW YORK CITY METRO AREA
UNTIL 2 AM. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE
REGION THIS EVENING. STORMS HAVE BEEN RELATIVELY SLOW-MOVING SO
FAR...AND WITH POTENTIAL TRAINING LOCAL AREAS COULD SEE MULTIPLE
STORMS THIS EVENING AND EARLY TONIGHT. STORMS WITH HEAVIER
RAINFALL MAY PRODUCE 1 TO 2 INCHES OF RAINFALL PER HOUR.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.
&&
SYNOPSIS...KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...JM
AVIATION...NV
MARINE...JM/KCS
HYDROLOGY...KCSHazardous weather outlook, Jul 8, 1:57 PM EDT, 2 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 157 PM EDT FRI JUL 8 2011 ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108- NYZ067>075-078>081-176>179-091800- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD- NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX- SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON- WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX- WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK- NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK- NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU- 157 PM EDT FRI JUL 8 2011 ...SEVERE THUNDERSTORM WATCH 610 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
In the hours before
Special weather statement, Jul 8, 2:37 PM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
237 PM EDT FRI JUL 8 2011
NYZ067>070-081930-
NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-
237 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT ORANGE...PUTNAM...ROCKLAND AND
WESTCHESTER COUNTIES...
AT 236 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WEST POINT...AND MOVING NORTHEAST AT 15 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO ONE AND
ONE HALF INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4129 7453 4157 7406 4155 7398 4151 7399
4145 7398 4149 7393 4150 7387 4152 7354
4138 7355 4113 7421
KCSSpecial weather statement, Jul 8, 3:39 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
339 PM EDT FRI JUL 8 2011
NYZ067-082045-
ORANGE-
339 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN ORANGE COUNTY...
AT 335 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GOSHEN...AND MOVING NORTHEAST AT 20 MPH.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED
WITH THIS STORM.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4148 7442 4161 7424 4159 7414 4162 7413
4162 7410 4159 7405 4159 7398 4159 7396
4156 7396 4153 7399 4148 7399 4134 7427
DSWSpecial weather statement, Jul 8, 3:43 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
343 PM EDT FRI JUL 8 2011
CTZ005-006-082045-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-
343 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD AND NORTHWESTERN NEW
HAVEN COUNTIES...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MONROE...OR 6 MILES NORTHWEST OF SHELTON...
AND MOVING NORTHEAST AT 5 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP
TO AN INCH AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4144 7280 4128 7316 4145 7333 4152 7322
4152 7317 4155 7317 4157 7310 4160 7308
4162 7303 4163 7303 4164 7301
DSWSpecial weather statement, Jul 8, 4:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT FRI JUL 8 2011
NJZ002-NYZ067-069-082100-
ORANGE-ROCKLAND-WESTERN PASSAIC-
401 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT PASSAIC...ROCKLAND AND SOUTHERN
ORANGE COUNTIES...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HIGHLAND LAKE...OR NEAR WEST MILFORD...AND
MOVING EAST AT 5 MPH.
HAIL UP TO NICKEL SIZE...AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4119 7438 4125 7449 4136 7423 4110 7411
4110 7415 4112 7421 4108 7424 4104 7450
4107 7450 4108 7451
DSWSpecial weather statement, Jul 8, 4:01 PM EDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
401 PM EDT FRI JUL 8 2011
CTZ007-082045-
NORTHERN MIDDLESEX-
401 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT MIDDLESEX COUNTY...
AT 357 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MIDDLETOWN. THIS STORM WAS NEARLY
STATIONARY.
HAIL UP TO NICKEL SIZE...AND GUSTY WINDS UP TO 40 MPH ARE EXPECTED
WITH THIS STORM. IN ADDITION...HEAVY RAIN IS OCCURRING WITH THIS
STORM. THIS COULD CAUSE PONDING OF WATER ON ROADWAYS... AND MINOR
FLOODING OF POOR DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4162 7248 4150 7241 4144 7272 4146 7273
4148 7273 4148 7274 4159 7276 4161 7272
4163 7271 4165 7251
MASSpecial weather statement, Jul 8, 4:06 PM EDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
406 PM EDT FRI JUL 8 2011
NYZ069-070-082100-
NORTHERN WESTCHESTER-ROCKLAND-
406 PM EDT FRI JUL 8 2011
...STRONG THUNDERSTORM WILL IMPACT ROCKLAND AND WESTCHESTER
COUNTIES...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR NEW CITY...AND MOVING NORTH AT 5 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...VERY HEAVY RAIN IS OCCURRING WITH THIS STORM. THIS COULD
CAUSE PONDING OF WATER ON ROADWAYS...AND MINOR FLOODING OF POOR
DRAINAGE AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4133 7398 4133 7390 4133 7386 4108 7387
4106 7405 4109 7412 4120 7417
DSWThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 9:50 AM EDT | Special Weather Statement | OKX | 40 min | |
| Jul 8, 3:43 PM EDT | Special Weather Statement | OKX | 62 min | |
| Jul 8, 3:50 PM EDT | Severe Thunderstorm Warning | OKX | Naugatuck Valley Planning Region | 40 min |
| Jul 8, 4:47 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 118 min |
| Jul 8, 4:49 PM EDT | Special Weather Statement | OKX | 56 min | |
| Jul 8, 5:12 PM EDT | Flash Flood Warning | OKX | Naugatuck Valley Planning Region | 2 hr |
| Jul 8, 5:16 PM EDT | Flash Flood Warning | OKX | Lower Connecticut River Valley Planning Region | 119 min |
| Jul 8, 7:22 PM EDT | Areal Flood Advisory | OKX | Lower Connecticut River Valley Planning Region, Naugatuck Valley Planning Region | 53 min |
| Jul 8, 7:34 PM EDT | Special Weather Statement | OKX | 26 min |
Nearby
Severe Thunderstorm Warnings in Connecticut, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.